MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 4123201
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hyperventilation (1910); Loss of consciousness (2418)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: a used optia set containing blood was returned for investigation.It was noted that blood had circulated throughout the set.Additionally, blood warmer tubing was attached and returned with the disposable set.The disposable set was visually evaluated for any mis-assembly, leak location, or defect that could have contributed to the reported incident with no anomalies observed.All pressure sensors were inspected and determined to be functioning properly.It was also noted that there were no signs of clumping or clotting in the set.Hemostats, tubing strippers, and water pressurized via syringe were used to manipulate fluid throughout the set and no fluid flow or line obstruction issues were noted.All witness and wear marks indicate individual loop and channel components were properly loaded.A technician checked out the machine at the customer site.A successful autotest was completed and the machine was returned to service.Investigation is in progress, a follow-up report will be provided.
 
Event or Problem Description
The customer reported while running a continuous mononuclear cell collection (cmnc) procedure on a patient with melanoma they had issues with peripheral access loss from the patient moving and had to put in another needed for the draw.The patient became unresponsive with agonal breathing.The rapid response physician at the site proceeded to intubate the patient.The customer also indicated that unplanned "venkimaisen" was provided to the patient.Per the customer, prior to the procedure, the patient was dehydrated and experienced vomiting and nausea for the 2 prior days.The patient did walk into the clinic with a blood pressure (bp) of 109/65 and when they lost access it was 140/77.The patient was given a normal saline bolus prior to starting the procedure.Full patient id: (b)(6), patient outcome is not known at this time.
 
Event or Problem Description
The customer reported while running a continuous mononuclear cell collection (cmnc) procedure on a patient with melanoma they had issues with peripheral access loss from the patient moving and had to put in another needed for the draw.The patient became unresponsive with agonal breathing.The rapid response physician at the site proceeded to intubate the patient.The customer also indicated that unplanned "venkimaisen" was provided to the patient.Per the customer, prior to the procedure, the patient was dehydrated and experienced vomiting and nausea for the 2 prior days.The patient did walk into the clinic with a blood pressure (bp) of 109/65 and when they lost access it was 140/77.The patient was given a normal saline bolus prior to starting the procedure.Full patient id: (b)(6) per the customer, the patient is currently weaning off intubation in the icu.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, b.6, h.6 and h.11.Investigation: a used optia set containing blood was returned for investigation.It was noted that blood had circulated throughout the set.Additionally, blood warmer tubing was attached and returned with the disposable set.The disposable set was visually evaluated for any mis-assembly, leak location, or defect that could have contributed to the reported incident with no anomalies observed.All pressure sensors were inspected and determined to be functioning properly.It was also noted that there were no signs of clumping or clotting in the set.Hemostats, tubing strippers, and water pressurized via syringe were used to manipulate fluid throughout the set and no fluid flow or line obstruction issues were noted.All witness and wear marks indicate individual loop and channel components were properly loaded.A technician checked out the machine at the customer site.A successful autotest was completed and the machine was returned to service.The run data file (rdf) was analyzed for this event.A review of the run data file does not show a root cause for the reported patient reaction.The run data file shows the appropriate alarms were raised and all safety systems remained in place.The alarms raised do not inform possible causes for the reported patient reaction.There was a total of 56 instances of the alarm ¿inlet pressure was too low¿ during this procedure.This alarm is triggered when the signals from the inlet pressure sensor fall below the configured limit.In this case the limit was at the default value of -250 mmhg.A clear cause for the raised occurrences of this alarm could not be determined from run data file analysis.Possible causes include improperly positioned inlet access, an obstructed inlet line, or a flow rate that is too high for the size of the inlet access.When this alarm is raised, optia will pause the pumps and offer the option to continue the procedure only after the pressure readings return to an acceptable range.In all instances, the operator was able to continue the procedure.The occurrence of access pressure do not indicate possible causes for the reported patient condition.Other alarms raised include ¿predicted fluid balance exceeded limits¿ and ¿fluid balance no longer exceeded limits¿.The first is raised when the system predicts that the patient fluid balance will exceed 140% to achieve the target run values.This alarm offers the operator the option to go back and modify the set run values or press continue to resume the procedure in caution status.The operator resumed the procedure and caution status was activated.The latter was raised when the run values were modified indicating the predicted final fluid balance was now below 140%.These alarms are not related to the reported reaction of the patient.Review of the run data file show that the device functioned as expected, with no signals or alarms indicating any abnormal device behavior.The recorded signals did not reveal any issues with the device.All safety mechanisms operated correctly, and appropriate alarms were activated when necessary.Overall, the device was observed to perform as intended.Investigation is in progress, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a used optia set containing blood was returned for investigation.It was noted that blood had circulated throughout the set.Additionally, blood warmer tubing was attached and returned with the disposable set.The disposable set was visually evaluated for any mis-assembly, leak location, or defect that could have contributed to the reported incident with no anomalies observed.All pressure sensors were inspected and determined to be functioning properly.It was also noted that there were no signs of clumping or clotting in the set.Hemostats, tubing strippers, and water pressurized via syringe were used to manipulate fluid throughout the set and no fluid flow or line obstruction issues were noted.All witness and wear marks indicate individual loop and channel components were properly loaded.A technician checked out the machine at the customer site.A successful autotest was completed and the machine was returned to service.The run data file (rdf) was analyzed for this event.A review of the run data file does not show a root cause for the reported patient reaction.The run data file shows the appropriate alarms were raised and all safety systems remained in place.The alarms raised do not inform possiblecauses for the reported patient reaction.There was a total of 56 instances of the alarm ¿inlet pressure was too low¿ during this procedure.This alarm is triggered when the signals from the inlet pressure sensor fall below the configured limit.In this case the limit was at the default value of -250 mmhg.A clear cause for the raised occurrences of this alarm could not be determined from run data file analysis.Possible causes include improperly positioned inlet access, an obstructed inlet line, or a flow rate that is too high for the size of the inlet access.When this alarm is raised, optia will pause the pumps and offer the option to continue the procedure only after the pressure readings return to an acceptable range.In all instances, the operator was able to continue the procedure.The occurrence of access pressure do not indicate possible causes for the reported patient condition.Other alarms raised include ¿predicted fluid balance exceeded limits¿ and ¿fluid balance no longer exceeded limits¿.The first is raised when the system predicts that the patient fluid balance will exceed 140% to achieve the target run values.This alarm offers the operator the option to go back and modify the set run values or press continue to resume the procedure in caution status.The operator resumed the procedure and caution status was activated.The latter was raised when the run values were modified indicating the predicted final fluid balance was now below 140%.These alarms are not related to the reported reaction of the patient.Review of the run data file show that the device functioned as expected, with no signals or alarms indicating any abnormal device behavior.The recorded signals did not reveal any issues with the device.All safety mechanisms operated correctly, and appropriate alarms were activated when necessary.Overall, the device was observed to perform as intended.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in progress, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in d.4, h.6 and h.11.Investigation: a used optia set containing blood was returned for investigation.It was noted that blood had circulated throughout the set.Additionally, blood warmer tubing was attached and returned with the disposable set.The disposable set was visually evaluated for any mis-assembly, leak location, or defect that could have contributed to the reported incident with no anomalies observed.All pressure sensors were inspected and determined to be functioning properly.It was also noted that there were no signs of clumping or clotting in the set.Hemostats, tubing strippers, and water pressurized via syringe were used to manipulate fluid throughout the set and no fluid flow or line obstruction issues were noted.All witness and wear marks indicate individual loop and channel components were properly loaded.A technician checked out the machine at the customer site.A successful autotest was completed and the machine was returned to service.The run data file (rdf) was analyzed for this event.Review of the run data file does not show a clear root cause for the reported patient reaction.The run data file shows the appropriate alarms were raised and all safety systems remained in place.There were several alarms raised which do not inform possible causes for the reported patient reaction.The device functioned as expected, with no signals or alarms indicating any abnormal device behavior.The recorded signals did not reveal any issues with the device.All safety mechanisms operated correctly, and appropriate alarms were activated when necessary.Overall, the device was observed to perform as intended.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Root cause: review of the run data file does not show a clear root cause for the reported patient reaction.The run data file shows the appropriate alarms were raised and all safety systems remained in place.There were several alarms raised which do not inform possible causes for the reported patient reaction.The device functioned as expected, with no signals or alarms indicating any abnormal device behaviour.The recorded signals did not reveal any issues with the device.All safety mechanisms operated correctly, and appropriate alarms were activated when necessary.Overall, the device was observed to perform as intended.Additional follow up confirmed that the patient was weaning off intubation in the icu.Based on the clinical information available, the most likely root cause was the underlying patient disease state.
 
Event or Problem Description

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23805191
Report Number1722028-2025-00273
Device Sequence Number7708016
Product Code LKN
UDI-Device Identifier05020583123205
UDI-Public05020583123205
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4123201
Device Lot Number2508183141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer12/15/2025
02/04/2026
02/20/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/05/2026
02/16/2026
03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight71 KG